Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 20, NWS North Platte, NE

August 30, 20104 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Aug 30, 2010, 3:33 AM CDT for 4 counties in Nebraska. It took effect at Aug 30, 2010, 1:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2010, 3:33 AM CDT (08:33 UTC)
In effect from
Aug 30, 2010, 1:00 PM CDT
Expired
Aug 30, 2010, 3:43 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS73 KLBF 300833
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 AM CDT MON AUG 30 2010

...GUSTY WINDS WILL IMPACT PORTIONS OF NORTH CENTRAL NEBRASKA THIS
 AFTERNOON...

.SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45
MPH THIS AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. WINDS
WILL DECREASE THIS EVENING TOWARD SUNSET.

NEZ007-010-028-029-310000-
/O.NEW.KLBF.WI.Y.0020.100830T1800Z-100831T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
333 AM CDT MON AUG 30 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE
LIKELY THIS AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA.
WINDS ARE EXPECTED TO DIMINISH SOME THIS EVENING TOWARD SUNSET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE
CAUTION AND BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON
EAST TO WEST ROUTES.  

&&

$$

CLB
1 follow-up statement
740 
WWUS73 KLBF 302043 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT MON AUG 30 2010

NEZ007-010-028-029-302145-
/O.CAN.KLBF.WI.Y.0020.000000T0000Z-100831T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
343 PM CDT MON AUG 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND REPLACES THE ADVISORY.
SEVERE THUNDERSTORMS COULD DEVELOP THIS EVENING AND THE STORMS
WILL BE CAPABLE OF WINDS OF UP TO 80 MPH IN THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 30, 3:32 AM CDT, 1 minute earlier.

Area forecast discussion, Aug 30, 3:32 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 AM CDT MON AUG 30 2010

DISCUSSION...
MAIN WAVE LOOKS TO BE SWINGING THROUGH BASE OF AMPLIFIED WESTERN
TROF...BEING PUSHED BY UPSTREAM ENERGY DIVING ALONG B.C. COAST. AS
THIS LEAD WAVE EJECTS FROM TROF TODAY IT LOOKS TO MERGE WITH ENERGY
NOW MOVING INTO WESTERN NEW MEXICO...AND PROVIDE LIFT FOR LARGER
SCALE ASCENT OVER MUCH OF CENTRAL AND WESTERN NEBRASKA INTO THE HIGH
PLAINS. MOISTURE CONTINUES TO FEED INTO CENTRAL NEBRASKA PER
INCREASING PWATS ON KLBF RAOB AND GOES DPI TPW PRODUCT. MID LEVEL
WINDS WILL ALSO BE ON THE INCREASE AS HGHT FALLS COMMENCE AHEAD OF
APPROACHING TROF AND EMBEDDED S/W ENERGY. THESE INCREASING WINDS
COMBINED WITH MODERATE CAPE VALUES SHOULD LEAD TO SCATTERED
THUNDERSTORM DEVELOPMENT AS ASCENT FROM THE WAVES ARE ENHANCED BY
THE ENTRANCE REGION OF THE UPPER JET MOVING OVER WESTERN NEBRASKA
THIS AFTERNOON. MODEL HAVE BEEN HINTING AT LINE OF CONVECTION
FORMING NEAR AND EAST OF HWY 83 THE PAST FEW DAYS ALONG AXIS OF
GREATER LLVL INSTABILITY AND HAVE UPPED POPS ACCORDINGLY.
SHEAR/BOUYANCY COMBINATION LOOKS MARGINAL FOR WIDESPREAD SEVERE
WEATHER PRODUCTION WITH BUFKIT PROFILES IDICATING AN ELONGATED AND
RATHER SKINNY CAPE PROFILE...ESPECIALLY THROUGH THE HAIL PRODUCTION
AREA. SPEED SHEAR IS ALSO MORE PRELEVANT THAN TURNING WINDS WITH
HEIGHT...BUT EXPECT THE STRONGER WINDS ALOFT COULD MAKE IT TO SFC
AND THIS WOULD BE THE PRIMARY THREAT. PROFILES ACROSS FAR NORTHEAST
ZONES SLIGHTLY BETTER DUE TO INCREASES 0-3KM CAPE VALUES SO DISCRETE
STORMS MAY BE POSSIBLE ALONG AND EAST OF HIGHWAY 183 THIS
EVENING...OTHERWISE MORE LINEAR/MULTICELL STORMS ARE ANTICIPATED.
ANOTHER CONCERN TODAY ACROSS THE NORTHEAST CWA WILL BE STRONG WINDS.
GUIDANCE NUMBERS HAVE BEEN INCREASING THE PAST SEVERAL RUNS IN VCNTY
OF ONL...WHICH HAS FLIRTED WITH OR BRIEFLY HIT WIND ADV CRITERIA THE
PAST FEW DAYS. AS SUCH HAVE OPTED TO ADD FAR NORTHEAST CORNER OF CWA
INTO LOW END WIND ADVISORY...WITH BUFKIT MOMEMTUM XFER NUMBERS
HINTING AT A FEW GUSTS APPROACHING 45 MPH AROUND 21Z THIS AFTERNOON.
TEMPS SOMEWHAT PROBLEMATIC WITH ADDED MOISTURE AND INCREASING CLOUD
COVER THIS AFTERNOON. THERMAL RIDGE NOT QUITE AS STRONG...BUT
COMPRESSIONAL HEATING AHEAD OF FRONT COULD PUSH A FEW TEMPS WELL
INTO THE MID 90S OVER PORTIONS OF WESTERN CWA...WITH COLD FRONT
PASSAGE NOT ANTICIPATED UNTIL THE MORNING HOURS OF TUESDAY...UNLESS
CONVECTION IS STRONG ENOUGH OVER THE BLACK HILLS TO PUSH THIS
THROUGH FASTER. MODELS IN GENERAL AGREEMENT OF THIS FRONT SETTLING
ACROSS NORTHERN KS INTO SOUTHEAST NEBRASKA WHERE INSTABLITY WILL
FOCUS FOR THUNDESTORM DEVELOPMENT TUESDAY AFTERNOON AND EVENING.
SOUTHERN CWA SEEMS TO HAVE THE BEST CHANCE NEAR THIS FRONT...WITH
ISENTROPIC LIFT INCREASING TUESDAY NIGHT AS MID LEVEL WIND MAXIMA
MOVES OVER UPSLOPE FLOW ACROSS THE HIGH PLAINS. WESTER TROF WILL
FINALLY BE FORCED OVER NORTHERN ROCKIES AND INTO ADJACENT PLAINS
WEDNESDAY INTO EARLY THURSDAY AND THIS LOOKS TO BE A RATHER ACTIVE
PERIOD WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. POPS IN
GOOD SHAPE DURING THIS TIME AND ONLY MADE A FEW TWEAKS WITH
TEMPERATURES RETURNING TO MORE SEASONAL LEVELS. DRIER CONDITIONS
SHOULD MOVE IN BEHIND TROF ON THURSDAY INTO LATE WEEK AND NO MAJOR
CHANGES NEEDED TO GOING FORECAST ATTM.

&&

AVIATION...
FOR THE KLBF AND KVTN TERMINALS THROUGH 12Z TUESDAY...

MID TO HIGH LEVEL CLOUDINESS WILL CONTINUE TO THICKEN TODAY IN
ADVANCE OF AN APPROACHING FRONTAL BOUNDARY. LATER THIS
AFTERNOON...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AND WILL PROBABLY
IMPACT THE KLBF AND KVTN TERMINALS AFTER 20Z. BETTER CHANCES FOR
THUNDERSTORMS EXIST AT THE KVTN TERMINAL AND WILL BE HANDLED WITH A
TEMPO GROUP AS SCATTERED COVERAGE IS EXPECTED. FURTHER SOUTH AT THE
KLBF TERMINAL...LESS CONFIDENCE IN THUNDERSTORMS EXISTS AND SINCE
COVERAGE IS ONLY EXPECTED TO BE ISOLATED TO WIDELY SCATTERED...A
PROB30 GROUP WILL BE UTILIZED. SOUTHERLY WINDS WILL BE STRONG IN
ADVANCE OF THE FRONT WITH SPEEDS RANGING FROM 15 TO 25 KTS WITH SOME
INFREQUENT GUSTS AROUND 30 KTS. LOOK FOR WINDS TO DECREASE AFTER 03Z
TONIGHT AT KVTN AND AFTER 06Z AT KLBF AS THE FRONT PASSES THROUGH.
BEHIND THE FRONT...NORTHWESTERLY WINDS OF 5 TO 15 KTS ARE EXPECTED
OVERNIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 1PM TO 7 PM
CDT FOR NEZ007-010-028-029.

&&

13/CLB
Hazardous weather outlook, Aug 29, 3:43 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN AUG 29 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-301000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT SUN AUG 29 2010 /243 PM MDT SUN AUG 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SOUTH WINDS AT 25 TO 35 MPH WITH A FEW GUSTS TO 45 MPH IS POSSIBLE
OVER BOYD...HOLT...GARFIELD AND WHEELER COUNTIES THROUGH 9 PM CDT.

ISOLATED HIGH BASED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE FAR
NORTHWEST SANDHILLS TONIGHT. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
ON MONDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE
ENTIRE OUTLOOK AREA. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE
IN AREAS GENERALLY EAST OF HIGHWAY 61 AS THE COLD FRONT MOVES
SOUTHEAST DURING THE AFTERNOON AND EVENING. DAMAGING WINDS ARE
THE PRIMARY THREAT.

THE COLD FRONT WILL STALL OUT OVER THE PLAINS AND BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT TUESDAY NIGHT THROUGH WEDNESDAY. AT
THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:13 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln47 min
Aug 30, 3:14 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln46 min
Aug 30, 4:06 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry39 min
Aug 30, 4:20 PM CDTSevere Thunderstorm WarningLBFCuster40 min
Aug 30, 4:38 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock52 min
Aug 30, 4:56 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Garfield, Holt, Loup, Rock49 min
Aug 30, 5:08 PM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha37 min
Aug 30, 5:36 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Rock, Wheeler54 min
Aug 30, 6:26 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt27 min

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.